Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
April 17, 2006

Hyperglycemia and DKA, Insulin

Question from Jenison, Michigan, USA:

My little girl has been on a pump for one year. I am getting frustrated with nighttime highs that do not respond to the initial correction. This happens about once every five or so days. I change sites every 60 hours. There does not appear to be kinking of the tubing. She will typically be 250 mg/dl [13.9 mmol/L] or so around midnight or 1 a.m. I correct with the correct dosage, then she just drops about 10 mg/dl when I check her 90 minutes later. I correct again and, usually, the SECOND time it goes down. Any ideas as to why this could be happening? She always comes down right away during the day if she is high.

Answer:

Children this age seem to have higher basal needs around midnight so you might want to consider increasing her basals before then. Your diabetes team should be able to advise you about this. Also, don’t forget the active insulin time. There is still lots of insulin left 90 minutes after a bolus.

LD